MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV09F45/80
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Air/Gas in Device (4062)
Health Effect - Clinical Codes Air Embolism (1697); Atrial Fibrillation (1729); Non specific EKG/ECG Changes (1817); Heart Block (4444)
Date of Event 02/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 25mm amplatzer patent foramen ovale (pfo) occluder was selected for implant using a 9f amplatzer torque delivery system.The patient was consciously sedated for procedure.All components (hemostasis valve, 25mm amplatzer (pfo) occluder, loader, dilator etc.) were flushed with sterile saline as per the instructions for use.It was noted via electrocardiogram, that during procedure that the patient experienced an st elevation prior to the deployment of the left atrial disc of the occluder.The dilator had been removed slowly to prevent air ingress.There was aspiration being done prior to, or after noting the st elevation.There was no contrast injected.The patient's st elevation was treated with oxygen and an air embolism was suspected.The 25mm amplatzer patent foramen ovale (pfo) occluder was successfully implanted without difficulty.There was no leak observed/discovered in the 9f amplatzer torque delivery system.It was also noted via electrocardiogram, that during procedure the patient developed atrial fibrillation and further developed into a heart block.The decision was made to administer amiodarone in an attempt to return the patient back to a normal sinus rhythm.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure reported.Suspected air introduction is believed to be from the patient's excessive snoring, but no air embolus was confirmed.The patient was stable and recovering at the time of report.The cause of the patient's atrial fibrillation and heart block are unknown.There was no allegation of malfunction against the 25mm amplatzer (pfo) occluder, 9f amplatzer torque delivery system, or procedure.No additional information was provided.
 
Additional Manufacturer Narrative
An event of st elevation, atrial fibrillation, air embolism and heart block was reported.Field believed that air introduction is believed to be from the patient's excessive snoring which may have cause the reported event air embolism.Abbott requested for image of the device/issue, procedure imaging and operative notes which was not provided by the field.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.H6 medical device problem code: code 4062 removed.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16472703
Report Number2135147-2023-00963
Device Sequence Number12706400
Product Code DQY
UDI-Device Identifier00811806010861
UDI-Public00811806010861
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number9-ITV09F45/80
Device Catalogue Number9-ITV09F45/80
Device Lot Number8391976
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient SexUnknown